Heart & Cardiology/cardiology

Advertisement


Question
I had bifascicular block and i was put on propranolol 20mg medication since 15 months and now am planning to wean off from medication as it is causing headache... how should i cut down the dose and stay safe from withdrawal symptoms... am 23yrs old.. awaiting your valuable suggestion

Answer
Hi,

I wonder why you would be placed on propranolol for bifascicular block? typically beta blockers would be avoided or used with caution. My advice would be to ensure you are aware of why you were started on the medicine in the first place prior to stopping. In general with beta blockers it would be advisable to taper the medication rather than a complete stop. I would discuss this with the prescribing physician.

Hope that was helpful,  

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mustafa Ahmed MD

Expertise

Cardiology, Interventional Cardiology, Cardiac Surgery, Hypertension, Pulmonary Embolism, Structural and Valve Disease

Experience

Board Certification Internal Medicine and Cardiology Interventional and Structural Cardiology

Organizations
http://blog.myheart.net

Publications
Multiple Publications In High Quality Peer Reviewed Journals. Internationally Recognized.

Education/Credentials
MD from The Royal Victoria University of Manchester, England Medicine, Cardiology, Interventional Cardiology, Research Training - University of Alabama

©2016 About.com. All rights reserved.